Blisters?

Hi , I was diagnosed with over active thyroid earlier this year, now I've been diagnosed with an over active thyroid!! Taking levothyroxine 25m and carbimazole 5mg , since taking the medication, I feel worse not better! Hair falling out- tiredness- a lot of weight gain, and now big spots/ blisters! I know I shouldn't moan and groan, as there a lot of people who are a lot worse of than myself, but is this normal?? Would be very grateful for feedback x jo

6 Replies

oldestnewest
  • Hey I am underactive and am on Eltroxin. I had blisters on my lip and mouth but I associated it with my auto immune disease (Behcets); it's hard to separate the symptoms of the two. But yes I got blisters, itchy too!

  • Jo, it sounds like you are block and replace. The carbimazole blocks your thyroid function and the levothyroxine puts thyroid hormone back in. The difficulty is getting the balance right. If the block is more powerful than the replace, then you will become hypothyroid. Hair falling out, tiredness and weight gain are symptoms of being hypothyroid and no this is not normal. Maybe it's time to go back to your doctor and get your medication reassessed.

  • The loss of hair and the weight gain can both be caused by the T4 - have a look at the information leaflet in the box.

    Moggie x

  • Hi I am on carbimazole only for over active thyroid and I have put on weight and yes I get spots and hair falls out. If you think about it your body is stressed coz its not working properly so it is not unexpected really is it?

  • thankyou all for replying- yeah i know my body's stressed out, like i said there's always someone worse off than yourself! my blood test has been cancelled now till the new year- so ive got to wait - its just so depressing!!! but thanyou all again for replying x

  • OK you haven't posted your lab results with your question. You should do that and include the lab range as well. You need at least a TSH, FT3 and FT4 and anything else you can get as well.

    The objective of the carmbimazole is to slow your own thyroid (block it) and artificially replace it with effectively less thyroid than is blocked. However your doses are very low. endocrineweb.com/conditions... shows the patient is on considerably higher than you are now to feel well. I thought it may interest you.

    Secondly read here about the issue of hyper. endocrineweb.com/conditions...

    Thirdly look at this excellent explanation of hyper or hypo to feel where you're at and have a think about what symptoms you are presenting now you are on this medication programme: thyroid.about.com/od/thyroi...

    And finally I'd have a look at this which discusses the effects of low dosing Levo from one of the best sources on the web: thyroid.about.com/od/drdavi...

    I strongly suggest you keep a track of your symptoms very clearly and make a summary of key points or patterns you've spotted to use with your doctors. Be very clear and specific. Give severity from 1 to 10. Make it easy for them. And most of all tell them what you want.

    -- My symptoms are:...... (or subgroup, e.g. pain, fatigue, depression and anxiety, biological effects such as hand shaking, coldness etc, cognition issues etc)

    -- On a scale of 1 to 10, the symptom or group is ........

    -- What I want is: ......................

    If you are prepared you'll get a lot more than if you are just willing to take what's offered. Do you know what tests you are going for. Do you know what others you might get or should be asking for? Do you know what the readouts might be? Do you know why your diagnosis of blood tests would lead someone to this hyper/hypo treatment programme? Bear in mind you may change doctors in the future and having this data is a good long term strategy. Good luck xx

You may also like...